Almost a year!

Mid November 2011, these pains I was feeling, was not like my normal workout pains. it was incredible pain just to turn from side to side while laying in bed. As the weeks progressed the pain got woarse. I would cry just trying to get into bed and laying down. My back, hips, knees, and both shoulders and into my back really hurt. The only thing that would help was steroids. (I am not the type to even take Advil) I gave in and started Methylpred Jan 20th 2012. I am down to one 4 mg methylpred per day, PT did help, but I am still really stiff after sitting. I am losing my hair also! So I decided to take Biotin, Glucosamine and MSM, and Omega 3. Any suggestions would help!

4 Replies

oldestnewest
  • Thank you JC for your comments. I appreciate the information, I have asked my Chiropractor about Acupunture and he didnt think much of it because he says here in the states, unless you can find an acupunturist that studied the correct way to do it, which takes a long time, he thought it would be just short term help not a fix. But it might be worth it just to try. I will take a look at the honey and Cinnamon, a lot of times I have come to understand that if a person has a high Sed rates you would need theraputic levels of different products to actully do any good, which I am willing to try.

    Again thank you!

  • Lawrie,

    Your hair loss is obviously causing you some distress, but having looked at the side effects of the steroid you are taking I see it can happen. I have taken prednisolone for 22 months now for PMR and have been up and down on the doses, especially at the moment as I am still struggling on 8mg, but I know my body needs this dose to keep the pain at bay and so I have to just go with it.

    I have been right up to 30mg twice and had some side effects, but as the doses came down they mostly went away. I still have a good head of hair and I am thankful for that.

    What I wonder is this - did you come down on the doses too quickly? Remembering that pred is a very powerful form of adrenalin, could too rapid reductions have caused your body to go into "shock mode" and perhaps this could have triggered hair loss.

    Also, have you had your thyroid function tested recently? If this gland is underactive then maybe it could lead to some loss of hair.

    I take quite a few suppliments, multivitamins, co enzyme q10, OEP, glucosamine, vit b complex if I really feel down and calcium.

    I have a good diet - no sugar, no added salt and all the natural anti inflammitory herbs, veges and spices I can eat. I also eat a lot of protein, meat, fish, but no dairy as I am lactose intolerant.

    There is a good chance, I'm sure, that your hair will grow back, but I have read that it may take up to a year.

    Best Wishes, Pats.

  • Thanks Pats for the comments, much appreciated. January I started at 6 methylpreds a day then Feb 5 a day, mid Feb 4 a day late Feb 3 a day, March & April were pretty much at 2 a day, May was about 1 1/2 a day, ( This is when I noticed my hair was just falling out) June was back up to two a day. July - August was 1 -1 1/2 a day. SO now I vary from 1 a day to 1 1/2 a day.

    When this first started my Sed rate was 78, now in Sept it was at 18, my ACTH was at 2 in August but now it is at 7.

    I too eat well, no milk for me also. I work for a vitamin company, so yes I do take lots of various supplements.

    I pray this goes away for you very soon, its nice to be able to talk to someone who understands this horrible disease.

  • Lawrie,

    I have never had a blood test for inflammation possitive yet, but I am classic for PMR. 30mg of pred knocked my pain out in 3 hours. It took no time at all to get the doses down to 20mg, but then the reductions became more difficult. I could only reduce by 1mg between 20 and 10mg, and below that dose the drops have been 0.5mg every 3 or 4 weeks. When I caught a virus 5 weeks ago I had to increase from 8 to 10mg to cope with the stress. Remember, illness and mental stress need more pred. You will need to up the dose. Your body soon gets used to this powerful form of adrenalin, and if you drop too quickly, it can cause a shock to your system.

    We are told by those who are experts in this illness, be they pros or sufferers, that we must listen to our bodies. If your pain and weakness increase, then up the dose to cope. Because I have never taken your meds, I cannot evaluate the difference between methylpred and pred. Is your med more powerful? I wonder. If it is, then you must be even more careful with the drops.

    Pats.

You may also like...